Alert archive / Puerto Rico / Small Craft Advisories in 2014

Small Craft Advisory 14, NWS JSJ

May 11, 2014

NWS JSJ issued this small craft advisory at May 11, 2014, 3:31 AM CDT. It took effect at May 11, 2014, 5:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 3:31 AM CDT (08:31 UTC)
In effect from
May 11, 2014, 5:00 PM CDT
Expired
May 12, 2014, 3:13 AM CDT
In force
10 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at May 10, 9:42 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, May 10, 9:42 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST SAT MAY 10 2014

.UPDATE...VERY UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL ACROSS
THE LOCAL ISLANDS...AS AN UPPER LEVEL TROUGH MEANDERS OVER THE
NORTHEAST CARIBBEAN. THIS FEATURE WILL PROMOTE PERIODS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ACROSS THE NORTH
AND EAST HALF OF PUERTO RICO AS WELL AS USVI OVERNIGHT AND SUNDAY
MORNING. THIS ACTIVITY WILL LIKELY SPREAD TO SOUTH AND WEST PUERTO
RICO LATE SUNDAY MORNING...AS AN AREA OF MOISTURE MOVES IN FROM
THE EAST...INTERACTING WITH THE AFOREMENTIONED TROUGH. SURFACE
WINDS WILL SHIFT SOUTHEAST TOMORROW...THIS WILL MAINTAIN THE SAN
JUAN METRO AREA UNDER HIGH RISK OF SHOWERS AND THUNDERSTORMS. DUE
TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL RESULT
IN RAPID RISES IN RIVERS AND STREAMS AS WELL TRIGGER MUDSLIDES IN
AREAS OF STEEP TERRAIN.

&&

.AVIATION...PDS SHRA/TSTMS THRU SUNDAY. RADAR CURRENTLY SHOWING
WDSPRD SHRA MOVG SW AND XCPT THIS TO CONT ACRS PR TONITE. LOW BLW 20
KFT TO MV WWD ACRS PR TONITE AND TURN LLVL NE WIND 15-20 KT TO SE BY
EARLY SUNDAY. MOST SHRA/TSRA WL MV WWD BY MON AND DECR AS THE LOW
MOV AWAY. FEW PDS OF IFR/MVFR IN SHRA/TSRA PRIMARILY ON SUNDAY.

&&

.MARINE...NO CHANGE TO PREVIOUS DISCUSSION. MAJOR CONCERN CONTINUE
TO BE STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING ACROSS LOCAL WATERS. OVERALL...SEAS UP TO 6 FEET WITH
WINDS BELOW 20 KNOTS BUT HIGHER NEAR STORMS.

&&

.PREV DISCUSSION... /ISSUED 304 PM AST SAT MAY 10 2014/

SYNOPSIS...UPPER LOW PRESSURE WITH THE ASSOCIATED TROUGH OVER THE
AREA CONTINUES TO DIG SOUTH AND IS EXPECTED TO REMAIN JUST TO THE
WEST SOUTHWEST OF PUERTO RICO TONIGHT AND TOMORROW...CAUSING
SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW MORNING ACROSS PR
AND THE USVI. UPPER LOW IS EXPECTED TO LIFT ON MONDAY MORNING AND
CONDITIONS EXPECTED TO GRADUALLY IMPROVE THEREAFTER.

DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTED THE
LOCAL AREA TODAY. MAINLY THE USVI AND NORTH AND EASTERN PR.
SEVERAL RIVERS IN EASTERN PR WENT OVER FLOOD STAGE AND NUMEROUS
ROADS WERE COMPLETELY IMPASSABLE. THIS HEAVY SHOWER AND
THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN THE AFTERNOON
HOURS...BUT ACCORDING TO GUIDANCE...ONCE AGAIN SHOWERS AND
THUNDERSTORMS WILL AFFECT THE LOCAL AREA OVERNIGHT AND INTO SUNDAY
MORNING. HAVING SAID THIS...THE USVI MAY REMAIN UNDER CONSTANT
LIGHT TO MODERATE RAIN FROM THIS AFTERNOON UNTIL TOMORROW
AFTERNOON.

AS THE UPPER LOW LIFTS ON MONDAY...THE SHOWER ACTIVITY IS EXPECTED
TO DIMINISH OVER THE LOCAL ISLANDS AS THE UPPER ATMOSPHERE BECOMES
MORE STABLE FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE ON MONDAY INTO THE EARLY PART OF
THE WORKWEEK...JUST NOT AS NUMEROUS AS THE ONES OBSERVED TODAY.

AVIATION...MVFR CONDITIONS ARE LIKELY ACROSS THE USVI FOR MOST
OF THE FORECAST PERIOD WITH BRIEF MOMENTS OF IFR. THE EXPECTED
SHOWERS AND THUNDERSTORMS WILL CAUSE MVFR/IFR CONDITIONS ACROSS
THE LOCAL TERMINALS IN PR OVERNIGHT AND SUNDAY MORNING UNTIL
PROBABLY 11/16Z. WINDS WILL PREVAIL FROM THE EAST TO ENE
OVERNIGHT...SHIFTING TO THE SE BY 11/16Z.

MARINE...SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS
OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION AS SEAS WILL BE UP
TO 6 FEET AND WINDS UP TO 18 KNOTS.

HYDROLOGY...SOILS ACROSS THE INTERIOR...NORTH...AND EASTERN PR
ARE SATURATED. RAINFALL THAT AFFECTS THAT AREA WILL QUICKLY BECOME
RUNOFF AND CAUSE URBAN AND SMALL STREAM FLOODING. RIO BLANCO...RI
GRANDE IN EL VERDE...RIO ESPIRITU SANTO...AND RIO FAJARDO ALL
WENT ABOVE FLOOD STAGE TODAY. RIO ICACOS WAS 0.02 FEET FROM
REACHING FLOOD STAGE. ANY RAIN THAT FALLS ACROSS THE NORTHEASTERN
QUADRANT OF PR TODAY AND TOMORROW WILL LIKELY BECOME RUNOFF AND
CAUSE FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  71  84  73  88 /  90  90  50  50
STT  73  84  78  86 /  60  80  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

54/23
Hazardous weather outlook, May 10, 5:13 AM CDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
613 AM AST SAT MAY 10 2014

AMZ710>745-PRZ001>013-111015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
613 AM AST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW NORTH OF WESTERN PUERTO RICO WILL MAINTAIN VERY
UNSTABLE CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. DUE
TO VERY COLD AIR ALOFT AND MID LEVEL DRY AIR...THUNDERSTORMS
TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WINDS AND
FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING IS EXPECTED
WITH THE HEAVIER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE UPPER LOW WILL MEANDER OVER THE LOCAL AREA THROUGH THE WEEKEND
CONTINUING TO PRODUCE CONDITIONS FAVORABLE TO THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING. LOCAL
URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THUNDERSTORM
ACTIVITY WILL GRADUALLY DIMINISH THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE
APPRECIATED.

AMZ715-725-VIZ001-002-111015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
613 AM AST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND MAY PRODUCE URBAN
AND GUT FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY WITH URBAN
AND GUT FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE
APPRECIATED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:22 AM CDTFlash Flood WatchJSJ40 hr

Nearby

Small Craft Advisories in Puerto Rico, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.